MAUDE Adverse Event Report: MINC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MINC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Lot Number 0000100009
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including verifying user was using correct kit components; verifying user was washing parts according to instructions for use; verifying user was not washing or drying tubing on pump; verified no milk backup occurred; disassembled, inspected, cleaned and/or reassembled kit and tubing set; verified correct breast shield fit.The troubleshooting did not resolve the issue.The customer was sent a replacement pump and parts and return of her original pump and parts was requested for testing/evaluation.In follow up with a complaint handler on 01/09/23 the customer indicated that she developed mastitis on (b)(6) 2022 and was prescribed dicloxacillin, which she just finished.She indicated that the replacement pump and parts was working without issue and her mastitis was resolved.The device was returned with the customer's parts and accessories and was evaluated on (b)(6) 2022.The device was tested with a lab kit and the customer's kit and the issue of no suction was reproduced.Human milk residue was found on the motor aggregate (internal motor & pump assembly.) based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2022, the customer alleged to medela llc while using her pump in style maxflow pump she was experiencing low to no suction.The customer stated before calling she had purchased new pumping parts and it did not improve the suction.The customer also alleged she had developed mastitis and was prescribed antibiotics to treat it.

Brand Name
PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MINC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key16195951
Report Number1419937-2023-00003
Device Sequence Number20326272
Product Code HGX
UDI-Device Identifier00020451412658
UDI-Public020451412658
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number0000100009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2023
Distributor Facility Aware Date01/03/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2023
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale